Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 155, NWS Springfield, MO

November 24, 2010Cherokee County, Kansas; Jasper County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Nov 24, 2010, 5:41 PM CST for Cherokee County, Kansas; Jasper County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 24, 2010, 5:41 PM CST (23:41 UTC)
Expired
Nov 25, 2010, 12:00 AM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 6:08 PM CSTFLASH FLOODJoplin, MOFLASH FLOODING ONGOING IN THE CITY OF JOPLIN. SEVERAL STREETS ARE FLOODING ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WGUS53 KSGF 242341
FFWSGF
KSC021-MOC097-145-250600-
/O.NEW.KSGF.FF.W.0155.101124T2341Z-101125T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL MIDNIGHT CST THURSDAY.

* AT 536 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
STRONG TO SEVERE THUNDERSTORMS HAVE PRODUCED ONE TO THREE INCHES OF 
RAIN IN THE PAST HOUR...RESULTING IN PONDING OF WATER ALONG HIGHWAY  
166 AROUND BAXTER SPRINGS AND OTHER SECONDARY ROADS IN SOUTHERN 
CHEROKEE COUNTY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED 
AS STORMS CONTINUE TO MOVE OVER THE SAME AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION...
ROUTE F...3 MILES NORTHEAST OF REEDS...
ROUTE O AT THE SPRING RIVER JUST SOUTH OF ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.  

THIS FLOODING WILL BE DIFFICULT TO DETECT IN THE DARK.  IF FLOODING 
IS OBSERVED...TURN AROUND DONT DROWN.

&&

LAT...LON 3706 9505 3735 9432 3734 9409 3707 9406
      3699 9506

$$

RUNNELS
2 follow-up statements
807 
WGUS73 KSGF 250255
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CST WED NOV 24 2010

KSC021-MOC097-145-250600-
/O.CON.KSGF.FF.W.0155.000000T0000Z-101125T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-JASPER MO-NEWTON MO-
855 PM CST WED NOV 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
JASPER...NORTHWESTERN NEWTON AND SOUTHERN CHEROKEE COUNTIES...

AT 851 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINFALL WAS BEGINNING TO EXIT THE WARNED AREA. 
HOWEVER...RADAR INDICATES THAT TWO TO THREE INCHES OF RAINFALL DID 
OCCUR ACROSS THE AREA EARLIER THIS EVENING...THUS THE THREAT FOR 
FLASH FLOODING CONTINUES THIS EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION...
ROUTE F...3 MILES NORTHEAST OF REEDS...
ROUTE O AT THE SPRING RIVER JUST SOUTH OF ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.

&&

LAT...LON 3706 9505 3735 9432 3734 9409 3707 9406
      3699 9506

$$

SCHAUMANN
354 
WGUS73 KSGF 250554
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CST WED NOV 24 2010

KSC021-MOC097-145-250602-
/O.EXP.KSGF.FF.W.0155.000000T0000Z-101125T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-JASPER MO-NEWTON MO-
1154 PM CST WED NOV 24 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CST FOR JASPER...
NORTHWESTERN NEWTON AND SOUTHERN CHEROKEE COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL LIGHT TO OCCASIONALLY 
MODERATE RAINFALL WILL BE POSSIBLE THROUGH THE EARLY MORNING 
HOURS...THOUGH THIS ACTIVITY IS NOT EXPECTED TO RESULT IN ADDITIONAL 
FLOODING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3706 9505 3735 9432 3734 9409 3707 9406
      3699 9506

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 3:30 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 24, 3:30 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CST WED NOV 24 2010

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL
PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE
POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND
WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE
TONIGHT INTO THURSDAY.

CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND
GENERALLY EXTENDS FROM GAINSVILLE TO SPRINGFIELD TO EL DORADO
SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE
IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE
WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT.
DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST
TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO
THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND
DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN
CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE
WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES
ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT
TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING.

THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG
FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT.
SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND
NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN
COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF
A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS
AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR
VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS
MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS.
DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE
WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE
THUNDERSTORMS OVER THE SAME LOCATIONS.

THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL
KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE
SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE
STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL THUNDERSTORMS
ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP NEAR THE
NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN SWEEP TO
THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE STRONG
WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE FRONT THE
WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO THE STRONG
WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE FRONT AS IT
PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR WHICH WILL
LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD REMAIN A
WIND RISK INTO THE OVERNIGHT HOURS.

VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND
THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT
HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE
FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE
AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL
WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA
BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE
TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE
44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO
WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A
PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT
ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT
LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL
OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT
ENDS THURSDAY EVENING.

AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH
HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS
DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS
WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO
DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM
WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES
FOR PRECIPITATION TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...ACTIVE WEATHER PERIOD THROUGH THE FORECAST
EXPECTED. LOW LEVEL WIND SHEAR WILL BE ONGOING AT THE ONSET OF THE
TAFS AT ALL 3 LOCATIONS WITH VERY STRONG LOW LEVEL FLOW IN ADVANCE
OF THE NEXT STRONG COLD FRONT. LOW CEILINGS AND DENSE FOG HAVE
DEVELOPED IN ADVANCE OF A NORTHWARD SURGING WARM FRONT THIS
MORNING AND MAY PERSIST INTO THE MID AFTERNOON. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI LATE THIS
AFTERNOON INTO THE EARLY EVENING AS THE COLD FRONT BEGINS TO PUSH
SOUTHEAST INTO THE REGION. THE THUNDERSTORMS WILL THEN DEVELOP
ALONG THE FRONT AND SHIFT EAST OVERNIGHT. A SHARP WINDSHIFT WILL
OCCUR BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS OVERNIGHT AND
LIKELY IFR CEILINGS PERSISTING. ANOTHER WAVE IS EXPECTED TO
DEVELOP ALONG THE FRONT THURSDAY MORNING WHICH WILL LIKELY BRING
MORE PRECIPITATION ON THURSDAY AND COULD BE IN THE FORM OF
FREEZING RAIN AS 850 FRONT WILL LAG BEHIND THE INITIALLY SHALLOW
COLD AIR MASS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 24, 4:17 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CST WED NOV 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
417 PM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  THE LIGHTNING RISK IS SIGNIFICANT.
  THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER
  60 MPH.
  THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF HALF DOLLARS.
  THE TORNADO RISK IS ELEVATED.
  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE FREEZING RAIN RISK IS LIMITED.
  THE EXTREME COLD RISK IS LIMITED.
  THE FLOOD RISK IS LIMITED.

DISCUSSION...

  THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEASTERN OKLAHOMA INTO
  CENTRAL MISSOURI LATE THIS AFTERNOON. THESE STORMS SHOULD
  CONTINUE TO DEVELOP AND TRACK NORTHEAST ACROSS THE AREA INTO
  THIS EVENING. THESE STORMS WILL BE CAPABLE OF DEVELOPING INTO
  SUPERCELLS...AND WITH INCREASED INSTABILITY DEVELOPING SOUTH AND
  WEST OF A FORT SCOTT KANSAS TO GREENFIELD TO CASSVILLE MISSOURI
  LINE. THERE WILL BE AN ELEVATED THREAT FOR TORNADOES ACROSS THIS
  PORTION OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE
  THIS AFTERNOON AND THIS EVENING. IN ADDITION...HAIL TO THE SIZE
  OF HALF DOLLARS OR LARGER ARE ALSO POSSIBLE. LOCALLY HEAVY
  RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE ACROSS ANY
  AREAS THAT ARE AFFECTED BY MULTIPLE STORMS TRACKING ACROSS THE
  SAME LOCATION.

  STORMS SHOULD THEN  TRANSITION INTO A SQUALL LINE AS AN ARCTIC
  COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA LATER
  THIS EVENING INTO THE OVERNIGHT HOURS. THE COMBINATION OF
  EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A
  THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE
  OF QUARTERS...AND ISOLATED TORNADOES ACROSS MUCH OF THE OUTLOOK
  AREA TONIGHT.

  AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND
  GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER
  AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE
  POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST
  CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS
  EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE
  ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE
  INTERSTATE 44 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL
  COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE
  INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED...
  WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE
  ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION
  WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES
  AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE
  POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS
  AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND NORTH OF A
  PITTSBURG KANSAS TO HERMITAGE MISSOURI LINE LATE THIS AFTERNOON
  INTO THE EARLY EVENING. THEN IT MAY BE NEEDED ACROSS THE
  REMAINDER OF THE OUTLOOK AREA FROM MID EVENING INTO THE
  OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Nov 24, 4:18 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             8 N MONTEVALLO          37.84N 94.11W
11/24/2010  E0.88 INCH       VERNON             MO   AMATEUR RADIO

&&

SRUNNELS
Local storm report, Nov 24, 4:52 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             2 W WEAUBLEAU           37.89N 93.58W
11/24/2010  E1.00 INCH       HICKORY            MO   AMATEUR RADIO

&&

SRUNNELS
Special weather statement, Nov 24, 5:07 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CST WED NOV 24 2010

KSZ101-MOZ088-242330-
CHEROKEE KS-JASPER MO-
507 PM CST WED NOV 24 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CHEROKEE AND
SOUTHWESTERN JASPER COUNTIES UNTIL 530 PM CST...

AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAXTER SPRINGS...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...BAXTER SPRINGS...CARL
JUNCTION...DUQUESNE...GALENA...IRON GATES...JOPLIN...LAWTON...
LOWELL...OAKLAND PARK...RIVERTON...TREECE...WACO AND WEBB CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

RUNNELS
Local storm report, Nov 24, 5:14 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 W COLLINS             37.89N 93.68W
11/24/2010                   ST. CLAIR          MO   EMERGENCY MNGR

            HIGHWAY 54 IS FLOODING AT ITS INTERSECTION OF CEDAR

            CREEK. THIS IS APPROXIMATELY THREE MILES WEST OF COLLINS.

&&

DCRAMER
Local storm report, Nov 24, 5:16 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 S EL DORADO SPRINGS   37.82N 94.02W
11/24/2010  E0.88 INCH       CEDAR              MO   AMATEUR RADIO

&&

DCRAMER
Local storm report, Nov 24, 5:32 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 N WHEATLAND           37.99N 93.40W
11/24/2010                   HICKORY            MO   EMERGENCY MNGR

            POSSIBLE TORNADO. A HOME HAS BEEN DAMAGED ON COUNTY ROAD
            160 APPROXIMATELY 3 MILES NORTH OF WHEATLAND. ANOTHER
            HOME HAS BEEN DAMAGED JUST NORTH OF CROSS TIMBERS. THIS
            IS ALSO A POSSIBLE TORNADO.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 4:13 PM CSTFlash Flood WarningSGFCrawford6 hr
Nov 24, 3:21 PM CSTTornado WarningSGFCedar, Hickory, Polk, St. Clair24 min
Nov 24, 3:40 PM CSTTornado WarningSGFBarton, Cedar, St. Clair, Vernon35 min
Nov 24, 3:45 PM CSTTornado WarningSGFBenton, Camden, Hickory45 min
Nov 24, 4:13 PM CSTTornado WarningSGFCedar, Hickory, Polk, St. Clair47 min
Nov 24, 4:57 PM CSTTornado WarningSGFBenton, Camden, Hickory33 min
Nov 24, 5:32 PM CSTFlash Flood WarningSGFBenton, Camden, Hickory4 hr
Nov 24, 5:33 PM CSTTornado WarningSGFCamden, Dallas, Hickory42 min
Nov 24, 5:35 PM CSTSevere Thunderstorm WarningSGFJasper25 min
Nov 24, 5:53 PM CSTTornado WarningSGFCedar, Hickory, Polk37 min
Nov 24, 5:56 PM CSTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence, Newton49 min

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.